genital herpes and antibiotics
Oct 14, 1997
I have had genital herpes for about 3 years and was on zovirax suppression therapy. I recently decided to stop zovirax and at the same time I got bronchitis and was put on the antibiotic AUGMENTIN. About 3 days into my antibiotics I got a horrible outbreak--almost as bad as my primary. Could the antibiotics have caused this? Has taken the antibiotics weakened my immune system for herpes? I am back on zovirax and also still notice some slight tingling in the affected area -- can a really bad outbreak somehow "damage" the nerves that the virus travels through and cause permanent tingling? Thank you very much for your answers!
Response from Mr. Sowadsky
Hi. Thank you for your question. Antibiotics will not cause a person to have a Herpes outbreak, nor will antibiotics cause a weakened immune system.
Your outbreak was most likely due to two reasons. First was your discontinuing prophylactic (suppression) therapy. Second, any type of physical or emotional stress on the body can re-activate the Herpes virus. Many types of illnesses can produce a significant stress on your body. Therefore the combination of discontinuing therapy, while at the same time being sick from bronchitis, may have contributed to your getting another outbreak. Once the lesions fully heal, all symptoms associated with the outbreak (including the tingling) should go away. If your symptoms persist despite supressive therapy, I suggest you see your physician again.
If you have any further questions, please feel free to e-mail me at "firstname.lastname@example.org" or call me at 1-800-842-AIDS (Nationwide). I'm glad to help!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.